×

Vanishing viscosity limit of the compressible Navier-Stokes equations with finite energy and total mass. (English) Zbl 1481.35330

Summary: Assume the initial data of compressible Euler equations has finite energy and total mass. We can construct a sequence of solutions of one-dimensional compressible Navier-Stokes equations (density-dependent viscosity) with stress-free boundary conditions, so that, up to a subsequence, the sequence of solutions of compressible Navier-Stokes equations converges to a finite-energy weak solution of compressible Euler equations. Hence the inviscid limit of the compressible Navier-Stokes is justified. It is worth pointing out that our result covers the interesting case of the Saint-Venant model for shallow water (i.e., \( \alpha = 1\), \(\gamma = 2\)).

MSC:

35Q35 PDEs in connection with fluid mechanics
35Q31 Euler equations
35B25 Singular perturbations in context of PDEs
35B44 Blow-up in context of PDEs
35L65 Hyperbolic conservation laws
35L67 Shocks and singularities for hyperbolic equations
76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
35R09 Integro-partial differential equations
35R35 Free boundary problems for PDEs
35D30 Weak solutions to PDEs
76X05 Ionized gas flow in electromagnetic fields; plasmic flow
76B15 Water waves, gravity waves; dispersion and scattering, nonlinear interaction
76N17 Viscous-inviscid interaction for compressible fluids and gas dynamics
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bianchini, S.; Bressan, A., Vanishing viscosity solutions of nonlinear hyperbolic systems, Ann. Math. (2), 161, 223-342 (2005) · Zbl 1082.35095
[2] Bresch, D.; Desjardins, B., Existence of global weak solutions for a 2D viscous shallow water equations and convergence to the quasi-geostrophic model, Commun. Math. Phys., 238, 1-2, 211-223 (2003) · Zbl 1037.76012
[3] Bressan, A.; Yang, T., On the convergence rate of vanishing viscosity approximations, Commun. Pure Appl. Math., 57, 1075-1109 (2004) · Zbl 1060.35109
[4] Bressan, A.; Huang, F.; Wang, Y.; Yang, T., On the convergence rate of vanishing viscosity approximations for nonlinear hyperbolic systems, SIAM J. Math. Anal., 44, 3537-3563 (2012) · Zbl 1264.35017
[5] Chapman, S.; Cowling, T., The Mathematical Theory of Non-uniform Gases (1970), Cambridge University Press: Cambridge University Press London
[6] G.-Q. Chen, The compensated compactness method and the system of isentropic gas dynamics, Lecture notes, Preprint MSRI-00527-91, Berkeley, October 1990.
[7] Chen, G.-Q.; Perepelista, M., Vanishing viscosity limit of the Navier-Stokes equations to the Euler equations for compressible fluid flow, Commun. Pure Appl. Math., 1469-1504 (2010) · Zbl 1205.35188
[8] Chen, G.-Q.; He, L.; Wang, Y.; Yuan, D.-F., Global solutions of the compressible Euler-Poisson equations with large initial data of spherical symmetry (2021)
[9] Ding, X.; Chen, G.-Q.; Luo, P., Convergence of the Lax-Friedrichs scheme for the isentropic gas dynamics (I)-(II), Acta Math. Sci., 8A, 61-94 (1989), (in Chinese); Ding, X.; Chen, G.-Q.; Luo, P., Convergence of the fractional step Lax-Friedrichs scheme and Godunov scheme for the isentropic system of gas dynamics, Commun. Math. Phys., 121, 63-84 (1989) · Zbl 0689.76022
[10] DiPerna, R. J., Convergence of the viscosity method for isentropic gas dynamics, Commun. Math. Phys., 91, 1-30 (1983) · Zbl 0533.76071
[11] Fang, D.; Zhang, T., Global solutions of the Navier-Stokes equations for compressible flow with density-dependent viscosity and discontinuous initial data, J. Differ. Equ., 222, 63-94 (2006) · Zbl 1357.35245
[12] Fang, D.; Zhang, T., Compressible Navier-Stokes equations with vacuum state in the case of general pressure law, Math. Methods Appl. Sci., 9, 1081-1106 (2006) · Zbl 1184.35259
[13] Hoff, D., Global solutions of the equations of one-dimensional, compressible flow with large data and forces, and with differing end states, Z. Angew. Math. Phys., 49, 774-785 (1998) · Zbl 0913.35031
[14] Hoff, D.; Liu, T.-P., The inviscid limit for the Navier-Stokes equations of compressible, isentropic flow with shock data, Indiana Univ. Math. J., 38, 861-915 (1989) · Zbl 0674.76047
[15] Huang, F.; Pan, R.; Wang, T.; Wang, Y.; Zhai, X., Vanishing viscosity limit for isentropic Navier-Stokes equations with density-dependent viscosity
[16] Huang, F.; Wang, Z., Convergence of viscosity solutions for isothermal gas dynamics, SIAM J. Math. Anal., 34, 3, 595-610 (2002) · Zbl 1036.35129
[17] Guo, Z. H.; Jiang, S.; Xie, F., Global existence and asymptotic behavior of weak solutions to the 1D compressible Navier-Stokes equations with degenerate viscosity coefficient, Asymptot. Anal., 60, 1-2, 101-123 (2008) · Zbl 1166.35357
[18] Jiang, S., Global smooth solutions of the equations of a viscous, heat-conducting, one-dimensional gas with density-dependent viscosity, Math. Nachr., 190, 169-183 (1998) · Zbl 0927.35014
[19] Jiang, S.; Xin, Z.; Zhang, P., Global weak solution to 1D compressible isentropic Navier-Stokes with density-dependent viscosity, Methods Appl. Anal., 12, 239-252 (2005) · Zbl 1110.35058
[20] Jiu, Q.; Xin, Z., The Cauchy problem for 1D compressible flows with density-dependent viscosity coefficients, Kinet. Relat. Models, 1, 313-330 (2008) · Zbl 1144.35440
[21] Kanel, Y., On a model system of equations of one-dimensional gas motion, Differ. Uravn., 4, 721-734 (1968)
[22] LeFloch, P.; Westdickenberg, M., Finite energy solutions to the isentropic Euler equations with geometric effects, J. Math. Pures Appl., 88, 386-429 (2007) · Zbl 1188.35150
[23] Lions, P. L.; Perthame, B.; Tadmor, E., Kinetic formulation of the isentropic gas dynamics and p-systems, Commun. Math. Phys., 163, 415-431 (1994) · Zbl 0799.35151
[24] Lions, P. L.; Perthame, B.; Souganidis, P., Existence and stability of entropy solutions for the hyperbolic systems of isentropic gas dynamics in Eulerian and Lagrangian coordinates, Commun. Pure Appl. Math., 49, 599-638 (1996) · Zbl 0853.76077
[25] Liu, T.; Xin, Z.; Yang, T., Vacuum states for compressible flow, Discrete Contin. Dyn. Syst., 4, 1, 1-32 (1998) · Zbl 0970.76084
[26] Mellet, A.; Vasseur, A., Existence and uniqueness of global strong solutions for one-dimensional compressible Navier-Stokes equations, SIAM J. Math. Anal., 39, 1344-1365 (2008) · Zbl 1141.76054
[27] Qin, X. L.; Yao, Z. A.; Zhao, H. X., One dimensional compressible Navier-Stokes equations with density-dependent viscosity and free boundaries, Commun. Pure Appl. Anal., 7, 373-381 (2008) · Zbl 1141.35060
[28] Xin, Z., Zero dissipation limit to rarefaction waves for the one-dimensional Navier-Stokes equations of compressible isentropic gases, Commun. Pure Appl. Math., XLVI, 621-C665 (1993) · Zbl 0804.35108
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.